MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Obstruction/Occlusion (2422)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix mesh e/x (device #1).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and ventralex hernia patch on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of implant.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b3, b4, b5, b6, b7, d3, d4 (product catalog no., udi no.), d.6b, g1, g3, g6, h2, h6, h10, h11.Corrected field: d.6a(date of implant).This supplemental emdr represents the bard/davol composix mesh e/x (device 1).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and ventralex hernia patch on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per medical records and plaintiff profile form: (b)(6) 2013 - patient was diagnosed with ventral incisional hernia and umbilical hernia thereby underwent laparoscopic and open repair with implant of composix e/x mesh (device 1).Per op notes, ¿the ventral incisional hernia sac was identified and dissected free.A composix e/x (device 1) was placed and tacked using sutures.The umbilical hernia sac was identified, dissected free and repaired with sutures.¿ (b)(6) 2015 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with implant of ventralex st mesh (device 2).Per op notes, ¿the hernia sac was identified and opened.The contents of the sac were reduced.The sac was excised.The prior mesh (device 1) with tacks were noted.A ventralex st (device 2) was placed and sutured with prior mesh (device 1).¿ (b)(6) 2020 - patient was diagnosed with small bowel obstruction and recurrent ventral hernia with pain thereby underwent laparoscopic repair with excision of composix e/x (device 1) and ventralex st (device 2).Per op notes, ¿extensive adhesions of abdomen to the prior meshes (device 1 and 2) were lysed.The prior mesh (device 1 and 2) appeared crenated folds, retracted and displaced were excised entirely.Two major loops of small bowel were identified and released.The adhesions of small bowel and mesh were lysed.The hernia defect was identified and repaired with sutures.¿.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10939591
Report Number1213643-2020-10780
Device Sequence Number18528471
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale